# SDR AALA20160406006

- Difficulty date: April 4, 2016
- Submitted: April 6, 2016
- Operation: Air carrier
- Aircraft: N494AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49732
- Aircraft time: 77,406 hours, 41,633 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Bearing
- Condition: Failed
- Location: Apu
- Component: Apu, Honeywell, GTCP36
- Component part number: 5940405503
- Stage of operation: IN
- How discovered: O
- Nature of condition: A, B, P
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS GNDED.  FLAMES REPORTED COMING FROM APU EXHAUST & SMOKE FROM APU INLET.  NO FIRE WARNING OR INDICATION.  SHUTDOWN APU. REPORTED TOTAL OIL QTY LOSS.  FOUND TURBINE FAILURE DUE TO REAR BEARING FAILURE.  R & R APU IAW MCM 49-96-82.  ACCOMPLISHED OPERATIONAL & LEAK CHECKS.  SYS CHECKED NORMAL.
